Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 25, 2015, 9:30 PM CDT for Bollinger County, Wayne County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2015, 9:30 PM CDT (02:30 UTC)
- Expired
- Mar 26, 2015, 3:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bollinger County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 141 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
601
WGUS53 KPAH 260230
FFWPAH
MOC017-223-260830-
/O.NEW.KPAH.FF.W.0002.150326T0230Z-150326T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
930 PM CDT WED MAR 25 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAYNE COUNTY IN SOUTHEASTERN MISSOURI...
BOLLINGER COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 330 AM CDT THURSDAY
* AT 929 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR SO ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3714 9078 3717 9074 3727 9073 3727 9055
3732 9055 3731 9015 3760 9015 3760 8986
3713 8987 3713 8996 3705 8996 3704 9000
3704 9015 3701 9015 3696 9022 3692 9025
3693 9070 3705 9073 3705 9078
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 2:35 PM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Mar 25, 2:35 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CDT WED MAR 25 2015
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT
ISSUED AT 235 PM CDT WED MAR 25 2015
AT THE TIME OF THIS WRITING A QUASI-STATIONARY FRONT EXTENDING EAST
NORTHEAST FROM A SURFACE LOW OVER WESTERN OKLAHOMA BISECTED OUR CWA
FROM NE-SW. A SHARP H5 TROUGH DIVING SOUTH SOUTHEAST ACROSS THE
CENTRAL ROCKIES WILL PUSH THE SURFACE LOW RAPIDLY ACROSS OUR AREA
TONIGHT.
IN THE MEANTIME THE APPROACH OF SAID LOW WILL CAUSE THE QUASI-
STATIONARY FRONT TO BE LIFTED BACK TO THE NORTH OF OUR CWA PUTING US
IN THE WARM SECTOR THROUGH THE AFTERNOON AND EARLY EVENING HOURS. AS
A RESULT...WITH THE SMALL EXCEPTION OF A FEW DISCREET WIDELY
SCATTERED THUNDERSTORMS SNEAKING UP FROM THE SOUTH DURING THIS
PERIOD...OUR REGION SHOULD REMAINMOSTLY DRY.
CHANCES FOR SHOWERS/THUNDERSTORMS RAMP UP QUICKLY AFTER 00Z (7PM
THIS EVENING) AS THE LOW APPROACHES THE SOUTHWEST PORTIONS OF OUR
CWA. THE BEST TIME FRAME FOR SEVERE THUNDERSTORMS SHOULD BE DURING
THE EVENING HOURS WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY THREATS. AS THE LOW RACES ACROSS OUR CWA OVERNIGHT...THE
SYSTEM SHOULD QUICKLY EVOLVE INTO MORE OF A HEAVY RAIN EVENT WITH
THE HIGHEST AMOUNTS EXPECTED GENERALLY NORTH AND WEST OF A LINE FROM
ROCKPORT INDIANA TO POPLAR BLUFF MISSOURI WHERE ONE TO TWO INCHES
ARE POSSIBLE. WITH THE LATEST MODEL RUNS HAVING SLIGHTLY SHIFTED THE
MAIN AXIS OF HIGHEST QPF LATE TONIGHT COMBINED WITH THE SPEED AT
WHICH THIS SYSTEM WILL MOVE ACROSS OUR AREA...NOT AS CONFIDENT IN
THE VERIFICATION OF OUR FLOOD WATCH BUT WILL KEEP THE FLAG FLYING
FOR THE TIME BEING.
IN THE WAKE OF THE SYSTEM...PECIPITATION WILL DIMINISH FROM WEST TO
EAST ON THURSDAY WITH ONLY MINIMAL ADDITIONAL QPF EXPECTED. AFTER AN
EXTREMELY BRIEF RESPITE...LATE THURSDAY NIGHT INTO FRIDAY MORNING A
SHORT WAVE DIVING SOUTHEAST ACROSS THE CENTRAL PLAIINS COMBINED WITH
LIMITED MOISTURE MAY GENERATE LIGHT PRECIPITATION OVER OUR FAR
WESTERN COUNTIES. PER SOUNDINGS...CRITICAL THICKNESSES...ETC
PRECIPITATION LATE THURSDAY NIGHT MAY FALL AS A RAIN/SNOW MIX WITH
ONLY RAIN EXPECTED FRIDAY MORNING.
BEYOND THAT HIGH PRESSURE SHOULD KEEP THE REGION DRY WITH BELOW
NORMAL TEMPERATURES FORECAST. WITH OVERNIGHT LOWS AT OR BELOW
FREEZING...FROST IS A POSSIBLITY THURSDAY NIGHT AND FRIDAY NIGHT.
PERSONS ACROSS THE AREA SHOULD TAKE THE APPROPRIATE ACTION FOR
PROTECTION OF TENDER OUTDOOR PLANTS THAT MAY ALREADY BE BUDDING.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 235 PM CDT WED MAR 25 2015
WITH HIGH PRESSURE CENTERED OVER THE GREAT LAKES REGION...NORTH TO
NORTHEAST WINDS AT THE SFC WILL KEEP US COOL FOR SATURDAY AS 850 MB
TEMPERATURES STAY BELOW ZERO. THE GFS/ECMWF/CANADIAN MODELS CONTINUE
TO INDICATE THE POSSIBILITY OF SOME LIGHT SNOW OR RAIN
SHOWERS...MAINLY SATURDAY MORNING IN PARTS OF SOUTHEAST MISSOURI IN
ASSOCIATION WITH SOME ENERGY DIVING SOUTH IN THE NORTHWEST FLOW
ALOFT. IT DOES APPEAR THAT WHATEVER MOVES THROUGH SHOULD BE FAIRLY
QUICK HITTING AND LEAVE THE AFTERNOON DRY.
AS THE CENTER OF THE HIGH MOVES SOUTHEAST, WINDS WILL BECOME
SOUTHERLY BY LATE SATURDAY NIGHT INTO SUNDAY. THIS WILL ALLOW
TEMPERATURES TO JUMP ON SUNDAY WITH HIGHS CLIMBING BACK INTO THE
50S.
A FRONTAL BOUNDARY WILL BE ADVANCING FROM THE NORTH ON SUNDAY AND
WILL LIKELY IMPACT THE AREA LATE IN THE DAY AND INTO THE EARLY
EVENING. THE GFS CONTINUES TO BE THE DRIEST MODEL WITH THE CANADIAN
BEING THE WETTEST. WILL CONTINUE WITH LOW POPS FOR NOW.
NORTHWEST FLOW ALOFT COMMENCES BEHIND THIS SYSTEM AND REMAINS IN
PLACE FOR THE EARLY PART OF THE WEEK. NO REAL PRECIPITATION CHANCES
APPEAR IN THE LATEST DATA UNTIL MAYBE WEDNESDAY. HOWEVER...WITH A NW
FLOW PATTERN...THAT CAN AND WILL ULTIMATELY CHANGE. WILL LIKELY
MAINTAIN SOME LOW CHANCE POPS LATE IN THE EXTENDED BUT THERE IS NOT
A STRONG ENOUGH SIGNAL AT THIS POINT TO FEEL CONFIDENT ON RAISING
POPS ANY MORE.
DESPITE A RATHER COLD DAY ON SATURDAY...TEMPERATURES WILL REBOUND ON
SUNDAY AND THEN REMAIN NEAR NORMAL OR EVEN ABOVE NORMAL FOR EARLY
NEXT WEEK.
&&
.AVIATION...
ISSUED AT 1246 PM CDT WED MAR 25 2015
WITH THE APPROACH OF A WEATHER SYSTEM TONIGHT...CIGS/VSBYS WILL
DETERIORATE DOWN TO AT LEAST MVFR LEVELS ALONG WITH INCREASING
CHANCES FOR SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE DURING THE OVERNIGHT HOURS. CONDITIONS WILL BEGIN
TO IMPROVE...AT LEAST AT KCGI/KPAH...TOWARD THE VERY END OF THE
PERIOD. VARIABLE WINDS GENERALLY AOB 10 KNOTS WILL SWING AROUND TO
THE NORTH AT 10-15 KNOTS ON THE BACK SIDE OF THE SYSTEM IN THE
LAST SIX HOURS OR SO OF THE FORECAST PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING
FOR ILZ075-076-080>082-084-085-088.
MO...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING
FOR MOZ076-086-087-100-107.
IN...NONE.
KY...NONE.
&&
SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...CWHazardous weather outlook, Mar 25, 3:08 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 308 PM CDT WED MAR 25 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 308 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH REMAINS IN EFFECT FROM 7 PM TONIGHT THROUGH 7 AM THURSDAY FOR AREAS GENERALLY NORTH AND WEST OF A LINE FROM FAIRFIELD ILLINOIS TO CAPE GIRARDEAU TO VAN BUREN MISSOURI. PLEASE REFER TO THE WATCH FOR ADDITIONAL DETAILS. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE REGION TONIGHT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF THE FOUR STATE REGION THROUGH THE NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS. THE BEST CHANCES WILL BE OVER SOUTHEAST MISSOURI IN THE EARLY EVENING...WHEN MORE ISOLATED STORMS WILL BE POSSIBLE. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ON SELECTED AREA RIVERS. SEE RIVER FLOOD WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED FROST WILL BE POSSIBLE THROUGHOUT THE REGION THURSDAY NIGHT...WHILE SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS SOUTHERN ILLINOIS AND MUCH OF SOUTHWEST INDIANA. A MORE SIGNIFICANT FREEZE IS EXPECTED FOR MOST OF THE REGION FRIDAY NIGHT AND SATURDAY NIGHT. THOSE WITH AGRICULTURAL INTERESTS SHOULD MAKE PLANS TO PROTECT ANY TENDER VEGETATION DURING THIS EARLY SPRING COLD SNAP. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ON SELECTED AREA RIVERS. SEE RIVER FLOOD WARNINGS FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD BE PREPARED FOR ACTIVATION FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. JP
In the hours before
Local storm report, Mar 25, 8:25 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
825 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL COBDEN 37.53N 89.25W
03/25/2015 M0.75 INCH UNION IL TRAINED SPOTTER
&&
SPLocal storm report, Mar 25, 8:28 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL WARE 37.45N 89.39W
03/25/2015 M1.00 INCH UNION IL PUBLIC
RELAYED VIA BROADCAST MEDIA
&&
SPLocal storm report, Mar 25, 8:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
844 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 W MILL SPRING 37.06N 90.72W
03/25/2015 WAYNE MO LAW ENFORCEMENT
LARGE TREE DOWN NEAR THE REYNOLDS/WAYNE COUNTY LINE
&&
SPLocal storm report, Mar 25, 8:54 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
854 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 NW CAPE GIRARDEAU 37.36N 89.61W
03/25/2015 M1.00 INCH CAPE GIRARDEAU MO PUBLIC
DELAYED REPORT
&&
SPLocal storm report, Mar 25, 9:11 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
911 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL WARE 37.45N 89.39W
03/25/2015 M1.50 INCH UNION IL BROADCAST MEDIA
DELAYED REPORT
&&
SPLocal storm report, Mar 25, 9:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
930 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 2 S MARBLE HILL 37.27N 89.98W
03/25/2015 M0.75 INCH BOLLINGER MO PUBLIC
DIME SIZED HAIL COVERING THE GROUND
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:38 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 52 min |
| Mar 25, 8:09 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 51 min |
| Mar 25, 8:43 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 47 min |
| Mar 25, 9:13 PM CDT | Tornado Warning | PAH | Bollinger | 17 min |
| Mar 25, 9:19 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 41 min |
| Mar 25, 9:24 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 51 min |
| Mar 25, 10:42 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 21 min |
| Mar 25, 10:52 PM CDT | Flash Flood Warning | PAH | Cape Girardeau | 6 hr |
| Mar 26, 12:06 AM CDT | Areal Flood Warning | PAH | Perry | 6 hr |
| Mar 26, 1:53 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 22 min |
| Mar 26, 10:47 AM CDT | River Flood Warning | PAH | Wayne | 36 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.